MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A2020-200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the vessel was mildly tortuosity, moderately calcified and 70% stenosed.The 2.0x200mm armada 14 percutaneous transluminal angioplasty (pta) catheter was advanced to the lesion without any resistance.However, during the second inflation to 8 atmospheres the balloon lost pressure.The balloon did not inflate above nominal pressure.An issue with the inflation device was suspected but after the inflation device was changed, the same result was obtained.The armada catheter was removed and was tested on the table, the catheter did not have a leak, it simply did not inflate.A different balloon, brand was used to complete the procedure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported balloon rupture was not confirmed; however, a tear was noted on the returned device, which is likely what the account perceived as the reported balloon rupture since the balloon would not hold pressure.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.Based on the reported information and results of the complaint investigation there is no indication the reported balloon rupture or noted tear in the outer member on the returned device is related to a potential product quality issue.There was no leak noted during preparation or during the first inflation, which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis noted a tear on the outer member proximal to the proximal balloon seal.In this case, it is possible that the bdc was inadvertently mishandled during preparation and/or interacted with and accessory device during advancement such that the outer member became damages and upon attempts to inflate the balloon the damaged material leaks, giving the impression of a balloon rupture; however, a conclusive cause cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19962140
Report Number2024168-2024-09471
Device Sequence Number8803525
Product Code DQY
UDI-Device Identifier08717648155994
UDI-Public(01)08717648155994(17)270331(10)3102341
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2020-200
Device Catalogue NumberA2020-200
Device Lot Number3102341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight85 KG